MAUDE Adverse Event Report: ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V PORTEX TRACHEAL TUBE CLEAR MURPHEY EYESOFT SEAL; TUBE, TRACHEAL (W/WO CONNECTOR)

ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V PORTEX TRACHEAL TUBE CLEAR MURPHEY EYESOFT SEAL; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/199/070
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
It was reported that the device was leaking.The cuff was checked pre-anesthesia and was intact and holding pressure.Intubation was performed without complication using direct laryngoscopy.During the procedure, a cuff leak occurred intraoperatively (once approximately 2 hours into the operation and once just prior to emergence).Inspection identified leakage at the junction where the cuff is bonded to the tracheal tube.Additional cuff inflation was attempted but the cuff would not maintain pressure.The patient was extubated and ventilated via mask with a two-hand technique and oropharyngeal airway.Re-intubation was attempted using a video laryngoscope (d-blade) with multiple stylet attempts.The patient was ventilated between attempts and maintained oxygen saturation of 99%.Tube placement was confirmed by etco2 and auscultation, secured, and the procedure continued without further issue.Subsequent examination of the original tube confirmed a significant leak at the upper cuff attachment site.There was patient involvement, but no patient injury was reported.
 
Additional Manufacturer Narrative
D9 - date returned to mfg: 2/17/2026.H3 and h6 codes - updated.One used device was returned for investigation.The device was visually inspected and there were no damages or anomalies observed.One (1) customer photo and one (1) video were returned showing cuff leakage at the proximal weld.During the functional testing, the trach tube was then submerged underwater to facilitate leak detection.Initially, there was no leakage observed.After five minutes of the cuff remaining inflated, the cuff weld channel grew until a leak occurred.The leak originated from the trach tube cuff weld (proximal).The complaint of leakage can be confirmed.The probable cause is due to a cuff welding error during manufacturing.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.

Brand Name
PORTEX TRACHEAL TUBE CLEAR MURPHEY EYESOFT SEAL
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key24401031
Report Number3012307300-2026-01531
Device Sequence Number8168257
Product Code BTR
UDI-Device Identifier55019315022324
UDI-Public(01)55019315022324
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/199/070
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown